Alert archive / New Mexico / Red Flag Warnings in 2009

Red Flag Warning 29, NWS Albuquerque, NM

April 3, 20097 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at Apr 3, 2009, 3:16 PM MDT for 7 counties in New Mexico. It took effect at Apr 4, 2009, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2009, 3:16 PM MDT (21:16 UTC)
In effect from
Apr 4, 2009, 12:00 PM MDT
Expired
Apr 4, 2009, 8:00 PM MDT
In force
8 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 111 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2009-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2009-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2309 m above ground
0-6 km bulk shear
82 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KABQ 032116
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT FRI APR 3 2009

...RED FLAG WARNING THROUGH 7 PM THIS EVENING FOR THE LOWER AND MIDDLE
RIO GRANDE VALLEY...EASTERN PLAINS AND PORTIONS OF THE CENTRAL
MOUNTAINS BELOW SIGNIFICANT SNOWPACK DUE TO STRONG WINDS AND LOW
HUMIDITY...

...RED FLAG WARNING SATURDAY FOR THE LOWER RIO GRANDE VALLEY...
PORTIONS THE EASTERN PLAINS SOUTH OF INTERSTATE 40 AND THE
CHUPADERA MESA DUE TO STRONG WINDS AND LOW HUMIDITY...

.STRONG TO VERY STRONG WINDS HAVE TAKEN HOLD ACROSS NORTHERN AND
CENTRAL NEW MEXICO THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE
TO BLOW ACROSS SOME AREAS SUCH AS THE HIGHER MOUNTAIN RIDGES AND
AREAS TO THE LEE OF THOSE RIDGES THROUGH THE OVERNIGHT. RESUMPTION
OF STRONG TO VERY STRONG WINDS AREAWIDE WILL OCCUR ON SATURDAY AS
THE PACIFIC STORM SYSTEM CROSSES OVER THE CENTRAL ROCKIES.
HUMIDITY READINGS WILL REBOUND A LITTLE BIT THIS EVENING BUT
RECOVERIES WILL BE ON THE POOR SIDE ACROSS SOUTHERN AND EASTERN
AREAS. LOWEST HUMIDITY READINGS ON SATURDAY WILL BE FOUND ACROSS
THE LOWER RIO GRANDE VALLEY AND PORTIONS OF THE EASTERN
PLAINS...GENERALLY ALONG AND SOUTH OF INTERSTATE 40. 

NMZ106>108-040100-
/O.UPG.KABQ.FW.A.0026.090404T1800Z-090405T0200Z/
/O.NEW.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/
/O.CON.KABQ.FW.W.0028.000000T0000Z-090404T0100Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
316 PM MDT FRI APR 3 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THESE RED FLAG WARNINGS.

&&

$$

NMZ103-104-040100-
/O.CON.KABQ.FW.W.0028.000000T0000Z-090404T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
316 PM MDT FRI APR 3 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR...MAINLY AREAS TO THE EAST AND SOUTH OF INTERSTATE 25.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
50
5 follow-up statements
000 
WWUS85 KABQ 040055
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
655 PM MDT FRI APR 3 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR THE LOWER RIO
GRANDE VALLEY...AND PORTIONS THE EASTERN PLAINS SOUTH OF
INTERSTATE 40 AND CHUPADERA MESA...

.STRONG WINDS WILL CONTINUE TO BLOW ACROSS SUMMITS AND
HILLTOPS...THROUGH GAPS...AND BELOW CANYONS OVERNIGHT WITH
LOCALLY CRITICAL FIRE WEATHER CONDITIONS CONTINUING IN SPOTS
THROUGH MID EVENING. STRONG WINDS WILL REDEVELOP AS WEATHER SYSTEM
SWEEPING FROM WEST TO EAST ACROSS NEW MEXICO WILL COMBINE WITH
DEEPENING LOW PRESSURE OVER THE CENTRAL PLAINS. EXPECT POOR
HUMIDITY RECOVERIES IN SOUTHERN AND EASTERN PORTIONS OF THE STATE.
FOR SATURDAY...EXPECT LOWEST HUMIDITIES ACROSS THE LOWER RIO
GRANDE VALLEY AND PORTIONS OF THE EASTERN PLAINS...GENERALLY 
ALONG AND SOUTH OF INTERSTATE 40.

NMZ106>108-040900-
/O.EXP.KABQ.FW.W.0028.000000T0000Z-090404T0100Z/
/O.CON.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
655 PM MDT FRI APR 3 2009

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. A RED
FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ103-104-040200-
/O.EXP.KABQ.FW.W.0028.000000T0000Z-090404T0100Z/
NEW MEXICO FIRE WEATHER ZONE 103
NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ-
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
655 PM MDT FRI APR 3 2009

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING. 

LOCALLY CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH 9
PM MDT IN SPOTS WITH GUSTY WINDS AND CONTINUED LOW HUMIDITIES.
WIDESPREAD CRITICAL FIRE WEATHER IS NO LONGER EXPECTED.

$$

SHY
000 
WWUS85 KABQ 040108
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
708 PM MDT FRI APR 3 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY FOR STRONG WINDS AND LOW HUMIDITIES FOR THE LOWER RIO
GRANDE VALLEY...AND PORTIONS THE EASTERN PLAINS SOUTH OF
INTERSTATE 40 AND CHUPADERA MESA...

.STRONG WINDS WILL CONTINUE TO BLOW ACROSS SUMMITS AND HILLTOPS...
THROUGH GAPS...AND BELOW CANYONS OVERNIGHT WITH LOCALLY CRITICAL
FIRE WEATHER CONDITIONS CONTINUING IN SPOTS THROUGH MID EVENING.
STRONG WINDS WILL REDEVELOP AS WEATHER SYSTEM SWEEPING FROM WEST
TO EAST ACROSS NEW MEXICO WILL COMBINE WITH DEEPENING LOW
PRESSURE OVER THE CENTRAL PLAINS. EXPECT POOR HUMIDITY RECOVERIES
IN SOUTHERN AND EASTERN PORTIONS OF THE STATE. FOR SATURDAY...
EXPECT LOWEST HUMIDITIES ACROSS THE LOWER RIO GRANDE VALLEY AND
PORTIONS OF THE EASTERN PLAINS...GENERALLY ALONG AND SOUTH OF
INTERSTATE 40.

NMZ106>108-041400-
/O.CON.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
708 PM MDT FRI APR 3 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT
SATURDAY. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

SHY
000 
WWUS85 KABQ 041321
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
721 AM MDT SAT APR 4 2009

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY ACROSS
THE RIO GRANDE VALLEY...THE SANDIA AND MANZANO MOUNTAINS BELOW
SIGNIFICANT SNOW PACK...AS WELL AS THE EAST CENTRAL AND NORTHEAST
PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.STRONG AND GUSTY WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS
FROM THE MIDDLE RIO GRANDE VALLEY EASTWARD TO THE TEXAS STATE
LINE. WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL BE
LIKELY...ESPECIALLY ALONG THE I-40 CORRIDOR EAST OF THE CENTRAL
MOUNTAIN CHAIN. DESPITE A COLD FRONTAL PASSAGE THIS
MORNING...TEMPERATURES ARE STILL EXPECTED TO CLIMB INTO THE 60S
AND 70S WHICH WILL RESULT IN MINIMUM HUMIDITIES BELOW 15 PERCENT.
THE EXCEPTION MAY BE NORTHERN PORTIONS OF THE NORTHEAST
PLAINS...WHERE LOWER TEMPERATURES MAY PREVENT HUMIDITIES FROM
FALLING BELOW CRITICAL THRESHOLDS.

NMZ104-042130-
/O.EXA.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
721 AM MDT SAT APR 4 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106>108-042130-
/O.CON.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
721 AM MDT SAT APR 4 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

34
000 
WWUS85 KABQ 041545 CCA
RFWABQ

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
944 AM MDT SAT APR 4 2009

CORRECTED PRODUCT EXPIRATION TIME

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TODAY ACROSS
THE RIO GRANDE VALLEY...THE SANDIA AND MANZANO MOUNTAINS BELOW
SIGNIFICANT SNOW PACK...AS WELL AS THE EAST CENTRAL AND NORTHEAST
PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.STRONG AND GUSTY WINDS WILL PERSIST THROUGH THE AFTERNOON HOURS
FROM THE MIDDLE RIO GRANDE VALLEY EASTWARD TO THE TEXAS STATE
LINE. WIND SPEEDS OF 30 TO 45 MPH WITH GUSTS NEAR 60 MPH WILL BE
LIKELY...ESPECIALLY ALONG THE I-40 CORRIDOR EAST OF THE CENTRAL
MOUNTAIN CHAIN. DESPITE A COLD FRONTAL PASSAGE THIS
MORNING...TEMPERATURES ARE STILL EXPECTED TO CLIMB INTO THE 60S
AND 70S WHICH WILL RESULT IN MINIMUM HUMIDITIES BELOW 15 PERCENT.
THE EXCEPTION MAY BE NORTHERN PORTIONS OF THE NORTHEAST
PLAINS...WHERE LOWER TEMPERATURES MAY PREVENT HUMIDITIES FROM
FALLING BELOW CRITICAL THRESHOLDS.

NMZ104-050000-
/O.COR.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
944 AM MDT SAT APR 4 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

NMZ106>108-050000-
/O.CON.KABQ.FW.W.0029.090404T1800Z-090405T0200Z/
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
944 AM MDT SAT APR 4 2009

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT
THIS EVENING. 

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

34/44
000 
WWUS85 KABQ 042340
RFWABQ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
540 PM MDT SAT APR 4 2009

...CORRECTED PRODUCT EXPIRATION TIME AGAIN...

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
ACROSS THE RIO GRANDE VALLEY...THE SANDIA AND MANZANO MOUNTAINS
BELOW SIGNIFICANT SNOW PACK...AS WELL AS THE EAST CENTRAL AND
NORTHEAST PLAINS DUE TO STRONG WINDS AND LOW HUMIDITIES...

.STRONG AND GUSTY WINDS WILL PERSIST THROUGH THE EARLY EVENING
HOURS FROM THE MIDDLE RIO GRANDE VALLEY EASTWARD TO THE TEXAS
STATE LINE. WIND SPEEDS OF 25 TO 35 MPH WITH GUSTS NEAR 50 MPH
WILL BE LIKELY...ESPECIALLY ALONG THE I-40 CORRIDOR EAST OF THE
CENTRAL MOUNTAIN CHAIN. A COLD FRONT WILL THEN CONTINUE TO PASS
THROUGH THE AREA AND WINDS WILL GRADUALLY DECREASE IN SPEED BEHIND
THIS FRONTAL BOUNDARY AS THE EVENING PROGRESSES.

NMZ104-106>108-050200-
/O.CON.KABQ.FW.W.0029.000000T0000Z-090405T0200Z/
NEW MEXICO FIRE WEATHER ZONE 104
NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ-
NEW MEXICO FIRE WEATHER ZONE 106
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE-SOCORRO BLM/ABZ-GLZ-
NEW MEXICO FIRE WEATHER ZONE 107
SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ-
NEW MEXICO FIRE WEATHER ZONE 108
EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ-
540 PM MDT SAT APR 4 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT
WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE FORECAST TO
CONTINUE THROUGH THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

52

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 3, 11:55 AM MDT, 3 hours 21 minutes earlier.

Area forecast discussion, Apr 3, 11:55 AM MDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1155 AM MDT FRI APR 3 2009

.UPDATE...
BASED ON LATEST MODEL DATA AND CURRENT OBSERVATIONS WILL GO AHEAD
AND ISSUE A HIGH WIND WARNING FOR THE WEST CENTRAL AND SOUTHWEST
MOUNTAINS FOR THE REST OF TODAY INTO THE OVERNIGHT HOURS. WINSLOW
ALREADY GUSTING AT 54 KTS. ALSO...LATEST MOS GUIDANCE SUGGESTS
LOWER AND MIDDLE RIO GRANDE VALLEY WILL SEE ADVISORY SPEEDS LATER
THIS AFTERNOON INTO THE EARLY EVENING. THUS WILL GO AHEAD AND
ISSUE A WIND ADVISORY FOR THAT AREA. VALID 3 PM TO 9 PM. WILL
LEAVE REST OF THE HIGHLIGHTS AS IS FOR NOW. STRONGLY CONSIDERING A
HIGH WIND WARNING UPGRADE FOR PORTIONS OF THE CENTRAL MOUNTAINS
AND EASTERN PLAINS FOR LATER TONIGHT AND SATURDAY. LATEST MODELS
DONT BACK DOWN ON THE 700 MB FLOW WHICH WILL BE SCREAMING AT THE
RIDGETOP LEVELS OVERNIGHT. MOUNTAIN WAVE DEVELOPMENT WILL MOST
ASSUREDLY CREATE SOME VERY STRONG WINDS SPEEDS DOWNWIND FROM
HIGHER RANGES TONIGHT.

ALSO CONSIDERING A WINTER WEATHER ADVISORY TONIGHT FOR NORTHWEST
MOUNTAINS BUT STILL LOOKING THROUGH THE DATA.

LOOK FOR THE NPW PRODUCT AND ZONES SHORTLY.

50/43

&&

.PREV DISCUSSION...313 AM MDT FRI APR 3 2009...
AN EXTENDED PERIOD OF WINDY CONDITIONS IS ON TAP FOR THE AREA
BEGINNING THIS AFTERNOON. THE LATEST WATER VAPOR IMAGERY SHOWS AN
UPPER WAVE DIGGING SOUTHEAST OVER NORTHERN CA WITH DRY FAST FLOW
EMERGING AHEAD OF THIS DISTURBANCE OVER THE DESERT SW. THE LATEST
400-250MB ACARS WIND PLOT INDICATED A 90-110 KNOT UPPER JET OVER
THE FOUR CORNERS REGION WELL AHEAD OF THE BASE OF THE UPPER WAVE.
THE 08Z SURFACE ANALYSIS SHOWS AN ELONGATED AREA OF 996MB SURFACE
LOW PRESSURE FROM NEAR LAS VEGAS ENE TO THE FOUR CORNERS...WITH A
LEE TROUGH OVER THE EASTERN PLAINS OF NM.

THE 00Z NAM/GFS/ECMWF/03Z SREF INDICATE THE 700MB GRADIENT WILL
TIGHTEN OVER EASTERN AZ TODAY AS THE CORE OF THE UPPER WAVE OVER
THE WEST COAST DEEPENS AND SLIDES INTO THE GREAT BASIN. PREFER
THE 00Z ECMWF SOLUTION WITH THE EVOLUTION OF THE UPPER WAVE INTO
A CLOSED LOW OVER SOUTHERN CO THRU SATURDAY. 700MB WINDS OF 40-
50KTS WILL SLIDE ACROSS WESTERN NM TODAY THEREFORE HAVE RAISED
A WIND ADV FOR THAT AREA AFTER 18Z. DEEPENING SFC LOW PRESSURE
OVER SE COLORADO BELOW WSW FLOW ALOFT IN ADVANCE OF THIS SYSTEM
WILL ALSO INCREASE WINDS OVER THE CENTRAL HIGH PLAINS/SOUTHERN
MTS THEREFORE ISSUED A WIND ADV FOR THIS AREA AS WELL AFT 18Z.

THE NEXT FOCUS AREA SHIFTS TO THE SACRAMENTO MTS THIS EVENING
AS SW FLOW CONTINUES TO INCREASE WITH A 40-50KT 700MB JET MOVING
SLOWLY EAST ACROSS NM. ISSUED A HIGH WIND WATCH FOR THE SACS
FROM 03Z SAT-03Z SUN AS THE SFC/700MB PRESSURE GRADIENT TIGHTENS
OVER A PREVAILING DOWNSLOPE REGION. WINDS SHOULD STAY UP THRU 12Z
SAT ACROSS THE ADVISORY AREAS AS THE SURFACE PRESSURE GRADIENT
TIGHTENS AND 700MB COLD ADVECTION INCREASES.

MOIST SW FLOW ALSO DEVELOPING OVER THE NW MTS TONIGHT WILL LIKELY
LEAD TO A PERIOD OF STRONG UPSLOPE FLOW WITHIN STEEP 700-500MB LAPSE
RATES. HPC QPF AND SNOW RATIOS SUGGEST ADVISORY LEVEL SNOWS OVER
THE SAN JUAN MTS TONIGHT BUT WILL LEAVE THAT TO THE NEXT SHIFT.
WOULD NOT BE SURPRISED TO SEE SOME LIGHTNING STRIKES BENEATH THE
COLD CORE AS EVIDENCED BY A FEW THIS EVENING OVER THE GREAT BASIN.

THINGS REALLY GET INTERESTING BEYOND 12Z SATURDAY AS THE 03Z SREF
INDICATES A 50-60KT 700MB JET SPREADING OVER THE EASTERN PLAINS
THRU 00Z SUN. MODELS POSITION A MID LEVEL DRY SLOT OVER THE EAST
CENTRAL PLAINS BY 18Z LEADING TO STRONG DOWNSLOPING OVER THE AREA.
CONFIDENCE IS HIGH ENOUGH THAT SUSTAINED WINDS OF 35KTS OR GREATER
ARE POSSIBLE OVER THE EASTERN PLAINS FOR AT LEAST THE EARLY PART
OF SATURDAY. WILL ISSUE A HIGH WIND WATCH FOR THIS AREA 12Z SAT-
00Z SUN. WILL HAVE TO KEEP AN EYE ON THE NE PLAINS SINCE IT APPEARS
A BOUNDARY WILL DRIVE SOUTH PERHAPS MITIGATING HIGH WINDS ALONG
THE COLORADO BORDER.

BEYOND SATURDAY...WINDS WILL DIMINISH AND TEMPS WILL SLOWLY MODERATE
TO NEAR NORMAL BY MONDAY. ANOTHER STORM SYSTEM MAY IMPACT NM INTO
TUESDAY WITH MORE WIND AND PERHAPS SOME PRECIP OVER THE NORTHERN MTS.

GUYER

.AVIATION...
VFR CONDITIONS THROUGH 21Z ACROSS MOST OF NORTHERN AND CENTRAL
NEW MEXICO...WITH THE EXCEPTION OF SOME MOUNTAIN OBSCURATIONS IN
LOCALIZED MVFR/IFR CIGS/VSBYS ACROSS FAR NORTHWEST AND NORTH
CENTRAL AREAS NEAR THE COLORADO BORDER IN SNOW SHOWERS. WESTERLY
WINDS TO INCREASE AFT 17Z WITH GUSTS TO 40 OR 45KTS OVER THE
WESTERN MOUNTAINS AS WELL AS ALONG AND IMMEDIATELY EAST OF THE
CENTRAL MOUNTAIN CHAIN. WINDS ARE NOT EXPECTED TO DIMINISH AFTER
01Z BUT COULD LIKELY STRENGTHEN IN ADVANCE OF A COLD FRONT AND
UPPER LOW THROUGH 06Z.

NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z.

.FIRE WEATHER...
UPPER LOW PRESSURE SYSTEM FORECAST TO DEVELOP OVER THE GREAT BASIN
TODAY THEN TRACK SOUTH AND EAST INTO NORTHERN NEW MEXICO TONIGHT
AND SATURDAY.

MOUNTAIN TOP WINDS WILL BECOME SOUTHWESTERLY AND STRENGTHEN TODAY...
WHILE TEMPERATURES WARM CONSIDERABLY IN ADVANCE OF THE UPPER SYSTEM.
THEREFORE...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THIS
AFTERNOON AND EARLY EVENING FOR MUCH OF THE RIO GRANDE VALLEY EAST
AND NORTHWARD. WHILE WINDS MAY BE STRONGEST LATER THIS AFTERNOON
OVER THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...HUMIDITIES MAY NOT
QUITE REACH CRITICAL VALUES. HOWEVER...POTENTIAL FOR AN HOUR OR
TWO OF CRITICAL CONDITIONS EXISTS MAINLY EAST OF THE CONTINENTAL
DIVIDE.

WEST WINDS ALOFT CONTINUE TO INCREASE TONIGHT AND INTO SAT MORNING
OVER CENTRAL AND EASTERN NEW MEXICO. AT THE SAME TIME...A COLD FRONT
IS EXPECTED TO PLUNGE SOUTHEAST OVER THE REGION...ALLOWING FOR SNOW
SHOWERS TO BECOME MORE NUMEROUS OVER THE WESTERN AND NORTHERN
MOUNTAINS. THE STRONGEST WINDS...COMBINED WITH LOW HUMIDITIES...ARE
EXPECTED TO IMPACT THE LOWER RIO GRANDE VALLEY...LOWER PORTIONS OF
THE ESTANCIA BASIN AND CHUPADERA MESA AS WELL AS THE EAST CENTRAL
AND SOUTHEAST PLAINS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR
THESE AREAS SATURDAY.

UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE STATE SUNDAY THROUGH
TUESDAY AND PROVIDE A WARMING AND DRYING TREND.  WINDS SHOULD BE
TAMER ALTHOUGH SOME NORTHWEST BREEZINESS IS EXPECTED MAINLY OVER THE
EAST SUNDAY.

ANOTHER ROUND OF WIND AND SOME NORTHERN MOUNTAIN SNOW SHOWERS REMAIN
FORECASTED FOR TUESDAY THROUGH WEDNESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS UPDATE...
FARMINGTON......................  63  38  48  22 /  10  60  20   0
GALLUP..........................  62  33  47  16 /   0  50   5   0
GRANTS..........................  65  35  49  17 /   0  40   5   0
GLENWOOD........................  72  38  63  27 /   0  10   0   0
CHAMA...........................  54  28  36  14 /  20  80  50  20
LOS ALAMOS......................  61  36  43  23 /   5  40  20  10
RED RIVER.......................  51  28  34  12 /   5  40  40  20
TAOS............................  59  33  43  16 /   0  30  20  10
SANTA FE........................  61  33  47  19 /   0  30  10   5
SANTA FE AIRPORT................  65  33  50  21 /   0  30  10   5
ESPANOLA........................  68  33  52  19 /   5  30  20   5
ALBUQUERQUE HEIGHTS.............  70  41  56  30 /   0  20   0   0
ALBUQUERQUE VALLEY..............  72  41  57  26 /   0  20   0   0
ALBUQUERQUE FOOTHILLS...........  68  40  54  28 /   0  20   0   0
ALBUQUERQUE WEST MESA...........  71  41  56  29 /   0  20   0   0
SOCORRO.........................  76  44  66  30 /   0   5   0   0
SANDIA PARK/CEDAR CREST.........  63  31  45  18 /   0  30   5   0
MORIARTY/ESTANCIA...............  68  36  51  27 /   0  10   0   0
CARRIZOZO.......................  70  42  63  28 /   0   5   0   0
RUIDOSO.........................  67  40  56  28 /   0   5   5   0
RATON...........................  67  32  52  21 /   0  20  20  20
LAS VEGAS.......................  65  38  48  19 /   0  20  10   5
ROY.............................  70  40  52  21 /   0  10   5  10
CLAYTON.........................  72  40  54  22 /   0   0  10  10
SANTA ROSA......................  77  44  64  26 /   0   0   0   0
TUCUMCARI.......................  76  45  64  24 /   0   0   0   5
FORT SUMNER.....................  75  44  66  28 /   0   0   0   0
CLOVIS..........................  76  46  66  28 /   0   0   0   0
PORTALES........................  76  47  69  29 /   0   0   0   0
ROSWELL.........................  82  47  78  36 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-106>108.

FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES...NMZ106>108.

HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING FOR
THE FOLLOWING ZONES...NMZ005>007-010>013-016-018>021-026.

WIND ADVISORY UNTIL 6 AM MDT SATURDAY FOR THE FOLLOWING ZONES...
NMZ005-010>012-016-026.

WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES...NMZ009-015.

HIGH WIND WARNING UNTIL 6 AM MDT SATURDAY FOR THE FOLLOWING ZONES...
NMZ008-014.

WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...
NMZ017.

HIGH WIND WATCH FROM 9 PM MDT THIS EVENING THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES...NMZ017.

&&

43/44/50
Hazardous weather outlook, Apr 3, 12:02 PM MDT, 3 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1202 PM MDT FRI APR 3 2009

NMZ001>021-026-041200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT FRI APR 3 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

HIGH WIND WARNING NOW IN EFFECT FOR THE REST OF TODAY INTO THE
OVERNIGHT HOURS FOR THE WEST CENTRAL AND SOUTHWEST MOUNTAINS. WIND
ADVISORY HAS ALSO BEEN ISSUED FOR THE LOWER AND MIDDLE RIO GRANDE
VALLEY AND WILL TAKE EFFECT 3 PM AND LAST THROUGH 9 PM. WIND
ADVISORIES FOR THE CENTRAL MOUNTAINS AND EASTERN PLAINS AS WELL AS
THE HIGH WIND WATCH FOR THE SACRAMENTO MOUNTAINS REMAIN
IN EFFECT. A RED FLAG WARNING ALSO IS IN EFFECT FOR THIS
AFTERNOON FROM THE LOWER AND MIDDLE RIO GRANDE VALLEY EASTWARD
ACROSS THE EAST CENTRAL PLAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HIGH WIND WATCH IS IN EFFECT SATURDAY FOR THE EASTERN PLAINS AND
PORTIONS OF THE CENTRAL MOUNTAIN CHAIN. WIND ADVISORIES ARE ALSO
POSSIBLE SATURDAY FOR THE LOWER AND MIDDLE RIO GRANDE VALLEY. A
FIRE WEATHER WATCH IS IN EFFECT SATURDAY FROM THE LOWER AND MIDDLE
RIO GRANDE VALLEY EASTWARD ACROSS THE EAST CENTRAL PLAINS.

ANOTHER SYSTEM MAY AFFECT NEW MEXICO TUESDAY INTO WEDNESDAY WITH
STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER
SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. SPOTTERS ARE
ENCOURAGED TO REPORT SUSTAINED WINDS OF 40 MPH OR GREATER AND OR
GUSTS OVER 50 MPH TO THE NATIONAL WEATHER SERVICE.

GUYER/WACHTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 4:25 AM MDTRed Flag WarningABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more15 hr
Apr 3, 4:35 AM MDTHigh Wind WatchABQ12 hr
Apr 3, 4:35 AM MDTWind AdvisoryABQ36 hr
Apr 3, 12:03 PM MDTHigh Wind WarningABQ28 hr
Apr 3, 4:00 PM MDTWinter Weather AdvisoryABQ20 hr

Nearby

Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.